W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Back to Search Results |
| Catalog Number |
VBCR081002A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported by the fsa: on (b)(6) 2024, a gore® viabahn® endoprosthesis (viabahn device) was intended for use in an to line a fistula for dialysis av access.The physician reported there was failure to deploy the device because the deployment line was stuck.The procedure was completed with another viabahn device.There were no consequences or impact to the patient.
Additional Manufacturer Narrative
Update codes based on investigation findings.Product return evaluation: the device was returned with the endoprosthesis compressed distally, one bent stent strut, a kink and exposure of the distal shaft near the transition, initiated deployment of the outer zipper only, and no expansion of the endoprosthesis.These observations are consistent with device interactions during the reported attempted deployment and subsequent device withdrawal.The primary reported failure mode, the inability to deploy the device, could not be independently confirmed through engineering evaluation of the returned device.However, the deployment line itself was not confirmed to be stuck as deployment continued during evaluation when the deployment line was pulled using the deployment knob.The cause for the inability to deploy the device as reported during the procedure could not be established with the available information.The inability to deploy the device, could not be independently confirmed through engineering evaluation of the returned device.